MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012581-26
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001 -permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The 3.5x19 mm graftmaster stent referenced is being filed under a separate medwatch report #.
 
Event or Problem Description
It was reported that there was a large vessel perforation in the distal left anterior descending coronary artery which occurred after atherectomy was performed.The doctor knew he would need several graftmasters to treat the perforation.The graftmasters did not worsen the perforation, but it was difficult to locate where the perforation was leaking from.The perforation was not completely sealed by the four graftmasters, so a fifth stent (size 3.5x26) was inserted to be placed proximal to the first four stents, but it was not able to reach the vessel.The undeployed 3.5x26 graftmaster was removed with difficulty as a unit with the guide wire and guiding catheter.The undeployed graftmaster was noted to have frayed stent struts on the distal end.Another graftmaster was inserted and was successfully deployed.The perforation was sealed with the fifth graftmaster.There were no adverse events related to the graftmaster.No additional information was provided.
 
Event or Problem Description
It was reported that there was a large vessel perforation in the distal left anterior descending coronary artery which occurred after atherectomy was performed.The doctor knew he would need several graftmasters to treat the perforation.The graftmasters did not worsen the perforation, but it was difficult to locate where the perforation was leaking from.The perforation was not completely sealed by the four graftmasters, so a fifth stent was inserted to be placed proximal to the first four stents, but it was not able to reach the vessel.The undeployed graftmaster was removed with difficulty as a unit with the guide wire and guiding catheter.The undeployed graftmaster was noted to have frayed stent struts on the distal end.Another graftmaster was inserted and was successfully deployed.The perforation was sealed with the 5th graftmaster.There were no adverse events related to the graftmaster.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance and difficult to remove could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9088502
Report Number2024168-2019-11927
Device Sequence Number19439294
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1012581-26
Device Lot Number8072741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X19 MM GRAFTMASTER STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight93